Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 99, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 27, 1998, 5:53 AM EDT for Washington County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1998, 5:53 AM EDT (09:53 UTC)
- Expired
- Jun 27, 1998, 10:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Washington County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 270954 FFWBTV VTC001-017-023-027-271355- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 553 AM EDT SAT JUN 27 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN ADDISON COUNTY IN WEST CENTRAL VERMONT SOUTHERN WASHINGTON COUNTY IN NORTH CENTRAL VERMONT EXTREME WESTERN ORANGE COUNTY IN EAST CENTRAL VERMONT EXTREME NORTHWESTERN WINDSOR COUNTY IN SOUTHEASTERN VERMONT * UNTIL 1000 AM EDT. * AT 545 AM...RAIN CONTINUES TO FALL OVER THE WARNING AREA. MAJOR FLOODING CONTINUES WITH PEOPLE STRANDED IN TREES AND AT LEAST ONE VEHICLE IN THE MAD RIVER NEAR WARREN. RAIN WILL CONTINUE THROUGH THE MORNING WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE THROUGH NOON. DO NOT DRIVE OVER WATER COVERED ROADWAYS. THE WATER MAY HAVE ERODED THE ROADBED MAKING IT UNSAFE TO CROSS. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER MAY ENGULF THE VEHICLE AND SWEEP IT AWAY. MCGILL &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:10 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 27, 2:10 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 210 AM EDT SAT JUN 27 1998 TWO AREAS OF MOD-HVY RA AND TSRA. AREAL MVMT IS SLOW AND 88D EST .75 TO 1.00 PER ONE HOUR FEW PLACES. 3 HR PCPN NR 1.50. WUD LEAVE FFA THRU MORNING. CNTRL VT AND NE NY ARE MAIN CONCERN ATTM. LWR DWPTS STILL WL N NEAR QUEBEC CITY. NTRANS SFC ANAL SHOWS STG SFC MSTR CONVC IN NE NY ASSOC WITH WK SFC LO. SAT PIX DOES SHOW ENHANCE TOPS MOVG E BUT MDLS (INCL RUC2) GIVE 1/2 TO 1 IN RA IN NRN VT THRU 15Z. VOT MAX DPCTD TO MOV SE ACRS CWA THRU 18Z. MDLS SIMILAR THRU 18Z BUT AFTERWARDS ETA CONSISTENT FM OTHER RUNS SHOW A WK SFC TROF LINGERS JUST N. ALSO ETA VERY SLOW IN BRINGING LESS HUMID AIR INTO NRN NY/W VT. IN FACT PWS NOW NR 1.75 AND STILL AT 1 IN BY 12Z SUN. CAPES LESS THAN 500/LIS -2 TDA. STILL PSBL FOR TSRA. TNGT SFC RDG TRIES TO BUILD TO FA. HARD TO IGNORE ETA LLVL AND MID MSTR. BST WORDING MAY BE VRBL CLDY OR P/C. ETA GIVES LGT PCPN. DWPTS NVR GET BLO THE LOW 60S IN ST. LAW VLY. CHC POP MAY BE NEEDED BUT BOTH FWC/FAN ARE ZERO SUN MDL DIFF CONT. H5 HGTS RISE AS TROF PULLS AWAY. ETA HAS CAPES OVR 1000 J/KG IN NRN NY WHILE NGM IS STABLE. SFC HI MVS EAST ON BOTH ETA/NGM AS WAA STARTS IN NW NY. CHC POPS AGN MAY BE NEEDED THERE THO AIRMASS IS FCST TO BE DRIER THAN ITS BEEN FOR AWHILE. MSTR MAY ONLY BE SUFF FOR ISOLD ACTVTY. MDLS FCST TEMPS CONT TO DIFFER. ETA 2M TMPS RNG FM 70 TO 80 TDA AND TMRW FM E TO W. PLEASE RMV EDITORIAL NOTES IN FCST. KMSS HI YDA WAS 79 SO COOLER DOES NOT CUT IT. TARDY
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:09 AM EDT | Flash Flood Warning | BTV | Addison, Orange, Washington | 4 hr |
| Jun 27, 3:24 AM EDT | Flash Flood Warning | BTV | Windsor | 3 hr |
| Jun 27, 5:12 AM EDT | Flash Flood Warning | BTV | Orange | 4 hr |
| Jun 27, 5:53 AM EDT | Flash Flood Warning | BTV | Addison, Orange, Windsor | 4 hr |
| Jun 27, 6:10 AM EDT | Flash Flood Warning | BTV | Chittenden, Lamoille | 3 hr |
| Jun 27, 9:11 AM EDT | Flash Flood Warning | BTV | Orange | 6 hr |
| Jun 27, 9:51 AM EDT | Flash Flood Warning | BTV | Addison, Washington | 5 hr |
| Jun 27, 9:51 AM EDT | Flash Flood Warning | BTV | Windsor | 5 hr |
| Jun 27, 3:20 PM EDT | Flash Flood Warning | BTV | Windsor | 5 hr |
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.